MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM SIZE 6 LEFT

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM SIZE 6 LEFT
Catalog Number 01.13.106L
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 november 2017.Lot 156589: (b)(4) items manufactured and released on 04 april 2016.Expiration date: 2021-03-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 13 november 2017 the cleaning and packaging manager performed a preliminary investigation based on the available picture and commented as follows: from the attached picture it was concluded that the failure was evidently occurred due to forces experienced during transportation.This was indicated to be correlated to the combination of the packaging configuration applied and the shorter stems length as they allow more degrees of freedom for movement within the package.A new packaging has been developed: it contains a tip securing the component that locks in place and can be positioned as appropriate to confidently secure all the stem lengths.
 
Event or Problem Description
During the stem implantation, the surgeon noticed that the device's primary packaging was damaged, it presented an hole.The surgeon removed the stem from the femur and waited the arrival of the back-up implant transported in urgency from the medacta (b)(4) warehouse.This event caused a critical delay in the surgery that was anyway completed successfully.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM SIZE 6 LEFT
Common Device Name
CEMENTLESS ANATOMICAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7040109
Report Number3005180920-2017-00679
Device Sequence Number1159077
Product Code LZO
UDI-Device Identifier07630030803253
UDI-Public07630030803253
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue Number01.13.106L
Device Lot Number156589
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight70